Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Pain pills need to know where to start
    avatar
    Lumbee posted:
    Taking 40 pills a day lorcet 10 need advise I desire too stop and every time I start I fail. It takes 12 pills every 4 hrs. Someone pleaasev
    Reply
     
    avatar
    Peter Abaci, MD responded:
    Lumbee,

    This is a situation that needs to be treated urgently because you are exposing your liver to toxic levels of acetaminophen. I think you need to go to whatever hospital, addiction treatment program, or pain management center that can help you the quickest to transition off of the Lorcet. One medication that I have found to be helpful with difficult transitions like this is buprenorphine. Consider looking for a doctor in your area who is trained or licensed to prescribe buprenorphine as a potential option for help.

    Your primary care physician should be able to help with a referral if you need assistance and your liver function lab work should also be checked.
     
    avatar
    cweinbl responded:
    Why are you taking them? What are they, in addition to "Lortab?" How many different physicians prescribed these medications?

    If you're not exaggerating, then your health is in danger. Only cancer patients take that many medications and only for a brief period of time. At the very least, you are at risk for permanent liver or renal failure. Ask your doctor for a referral to a drug abuse clinic or at least a pain management program.

    I'm a firm believer in having just one physician prescribe all of your medications. That eliminates the potential for too much medication, serious or even fatal drug interactions and addiction disorder.

    Get help immediately, before the damage is too severe.
    cweinbl
    csw2@bex.net


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    Judging people with or without chronic pain
    I try not to judge people by anything they do if they aren't hurting themselves or someone else. Unfortunately, I know that I've been judge ... More
    Was this Helpful?
    1 of 8 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.